MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPEC EF PRI SO 12/14 SZ 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. SPEC EF PRI SO 12/14 SZ 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71312101
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient presented with loosening of left hip.Revision surgery was performed and replaced the stem along with 28mm oxinium head and all cemented cup.
 
Additional Manufacturer Narrative
The associated spectron ef standard offset stem was not returned for evaluation.Our investigation included a review of the manufacturing records for the listed batch which did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed part revealed no additional complaints for this failure mode with the same batch number.A clinical evaluation performed in this investigation noted that all documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.Based on the information available, the root cause of the polyethylene wear and osteolysis which reportedly lead to the loosening cannot be concluded from the x ray picture and the pictures of the components.As stated no patient information was forthcoming and the products were not returned.Should any relevant clinical/medical information become available the complaint can be re assessed.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SPEC EF PRI SO 12/14 SZ 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7148139
Report Number1020279-2017-01346
Device Sequence Number13762723
Product Code JDI
UDI-Device Identifier03596010195517
UDI-Public03596010195517
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K970351
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2015
Device Catalogue Number71312101
Device Lot Number05DT88941
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;